MAUDE Adverse Event Report: COVIDIEN MANSFIELD TRUCLEAR; HYSTEROSCOPE (AND ACCESSORIES)

COVIDIEN MANSFIELD TRUCLEAR; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 72204064
Medical Device Problem Codes Suction Problem (2170); Failure to Cut (2587); Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during hysteroscopic resection of 2cm type 1 fibroid, the shaver was being used to resect.Initially the shaver had pierced the fibroid capsule, and a good amount of tissue had been resected.The shaver then appeared to be blunt and would not cut the tissue.It also appeared that the blade did not reach the shaver 'cap' to effectively cut the tissue.The surgeon used the shaver on endometrium to see if the less fibrous tissue would be cut and sucked into the shaver; this was unsuccessful.The blade did not appear to reach the top of the shaver cap to make a cut in the tissue.The fibroid could not be successfully completely removed.Another shaver with the same lot number was opened.An additional shaver was opened, but this too would not cut the fibroid tissue well.The procedure was aborted, fibroid resection was incomplete.A video was attached and showed that the blade was not cutting the tissue.An additional procedure will be scheduled to attempt to resect the remainder of the fibroid that was not resected during the procedure.
 
Additional Manufacturer Narrative
Concomitant product/s: 72204064 truclear ultra mini tissue removal devic lot #:5446938.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during hysteroscopic resection of 2cm type 1 fibroid, the shaver was being used to resect.Initially the shaver had pierced the fibroid capsule, and a good amount of tissue had been resected.The shaver then appeared to be blunt, and would not cut the tissue.It also appeared that the blade did not reach the shaver 'cap' to effectively cut the tissue, the surgeon used the shaver on endometrium to see if the less fibrous tissue would be cut and sucked into the shaver, this was unsuccessful.The blade did not appear to reach the top of the shaver cap to make a cut in the tissue.The fibroid could not be successfully completely removed.Another shaver with the same lot number was opened.An additional shaver was opened, but this too would not cut the fibroid tissue well.The procedure was aborted, fibroid resection was incomplete.A video was attached and showed that the blade was not cutting the tissue.An additional procedure will be scheduled to attempt to resect the remainder of the fibroid that was not resected during the procedure.The patient was anesthetized during the procedure and at the time when the procedure was aborted.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 (additional fd, ime and imf added: e2403, c21097 and f05) correction:(primary rfr adverse event without identified device or use problem changed to rfr device related aborted procedure) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRUCLEAR
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN MANSFIELD
15 hampshire street
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN MANSFIELD
15 hampshire street
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16761107
Report Number1282497-2023-00009
Device Sequence Number3034351
Product Code HIH
UDI-Device Identifier10884521744097
UDI-Public10884521744097
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161763
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2025
Device Model Number72204064
Device Catalogue Number72204064
Device Lot Number5446938
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale